Illinois Journal of Mathematics

Zeros of derivatives of strictly nonreal meromorphic functions

J. K. Langley

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A number of results are proved concerning the existence of nonreal zeros of derivatives of strictly nonreal meromorphic functions in the plane.

Article information

Source
Illinois J. Math., Volume 64, Number 2 (2020), 261-290.

Dates
Received: 7 May 2019
Revised: 19 February 2020
First available in Project Euclid: 1 May 2020

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1588298630

Digital Object Identifier
doi:10.1215/00192082-8513350

Mathematical Reviews number (MathSciNet)
MR4092958

Zentralblatt MATH identifier
07210959

Subjects
Primary: 30D35: Distribution of values, Nevanlinna theory

Citation

Langley, J. K. Zeros of derivatives of strictly nonreal meromorphic functions. Illinois J. Math. 64 (2020), no. 2, 261--290. doi:10.1215/00192082-8513350. https://projecteuclid.org/euclid.ijm/1588298630


Export citation

References

  • [1] W. Bergweiler and A. Eremenko, Proof of a conjecture of Pólya on the zeros of successive derivatives of real entire functions, Acta Math. 197 (2006), 145–166.
  • [2] W. Bergweiler, A. Eremenko, and J. K. Langley, Real entire functions of infinite order and a conjecture of Wiman, Geom. Funct. Anal. 13 (2003), 975–991.
  • [3] W. Bergweiler and J. K. Langley, Nonvanishing derivatives and normal families, J. Anal. Math. 91 (2003), 353–367.
  • [4] T. Craven, G. Csordas, and W. Smith, The zeros of derivatives of entire functions and the Pólya–Wiman conjecture, Ann. Math. (2) 125 (1987), 405–431.
  • [5] P. Duren, Invitation to Classical Analysis, Pure Appl. Undergrad. Texts 17, Amer. Math. Soc., Providence, RI, 2012.
  • [6] A. Edrei and W. H. J. Fuchs, Bounds for the number of deficient values of certain classes of meromorphic functions, Proc. London Math. Soc. (3) 12 (1962), 315–344.
  • [7] G. Frank, W. Hennekemper, and G. Polloczek, Über die Nullstellen meromorpher Funktionen und deren Ableitungen, Math. Ann. 225 (1977), 145–154.
  • [8] G. Frank and J. K. Langley, Pairs of linear differential polynomials, Analysis 19 (1999), 173–194.
  • [9] A. A. Goldberg and I. V. Ostrovskii, Distribution of Values of Meromorphic Functions (in Russian), Nauka, Moscow, 1970; English translation, Transl. Math. Monogr. 236, Amer. Math. Soc., Providence, RI, 2008.
  • [10] W. K. Hayman, Meromorphic Functions, Clarendon Press, Oxford, 1964.
  • [11] W. K. Hayman, On the characteristic of functions meromorphic in the plane and of their integrals, Proc. London Math. Soc. (3) 14A (1965), 93–128.
  • [12] S. Hellerstein, L.-C. Shen, and J. Williamson, Reality of the zeros of an entire function and its derivatives, Trans. Amer. Math. Soc. 275 (1983), 319–331.
  • [13] S. Hellerstein, L.-C. Shen, and J. Williamson, Real zeros of derivatives of meromorphic functions and solutions of second order differential equations, Trans. Amer. Math. Soc. 285 (1984), 759–776.
  • [14] S. Hellerstein and J. Williamson, Derivatives of entire functions and a question of Pólya, Trans. Amer. Math. Soc. 227 (1977) 227–249.
  • [15] A. Hinkkanen, Reality of zeros of derivatives of meromorphic functions, Ann. Acad. Sci. Fenn. Math. 22 (1997), 1–38.
  • [16] A. Hinkkanen, Zeros of derivatives of strictly non-real meromorphic functions, Ann. Acad. Sci. Fenn. Math. 22 (1997), 39–74.
  • [17] A. Hinkkanen, Iteration, level sets, and zeros of derivatives of meromorphic functions, Matt. (1998), 317–388.
  • [18] A. Hinkkanen and J. F. Rossi, On a problem of Hellerstein, Shen and Williamson, Proc. Amer. Math. Soc. 92 (1984), 72–74.
  • [19] H. Ki and Y.-O. Kim, On the number of nonreal zeros of real entire functions and the Fourier–Pólya conjecture, Duke Math. J. 104 (2000), 45–73.
  • [20] J. K. Langley, Proof of a conjecture of Hayman concerning $f$ and $f''$, J. Lond. Math. Soc. (2) 48 (1993), 500–514.
  • [21] J. K. Langley, The second derivative of a meromorphic function of finite order, Bull. Lond. Math. Soc. 35 (2003), 97–108.
  • [22] J. K. Langley, Non-real zeros of derivatives of real meromorphic functions, Proc. Amer. Math. Soc. 137 (2009), 3355–3367.
  • [23] J. K. Langley, The reciprocal of a real entire function and non-real zeros of higher derivatives, Ann. Acad. Sci. Fenn. Math. 38 (2013), 855–871.
  • [24] J. K. Langley, Non-real zeros of derivatives of meromorphic functions, J. Anal. Math. 133 (2017), 183–228.
  • [25] J. K. Langley, Transcendental singularities for a meromorphic function with logarithmic derivative of finite lower order, Comput. Methods Funct. Theory 19 (2019), 117–133.
  • [26] B. Y. Levin and I. V. Ostrovskii, The dependence of the growth of an entire function on the distribution of zeros of its derivatives (in Russian), Sibirsk. Mat. Zh. 1 (1960), 427–455.
  • [27] J. Rossi, The reciprocal of an entire function of infinite order and the distribution of the zeros of its second derivative, Trans. Amer. Math. Soc. 270 (1982), 667–683.
  • [28] T. Sheil-Small, On the zeros of the derivatives of real entire functions and Wiman’s conjecture, Ann. Math. 129 (1989) 179–193.
  • [29] M. Tsuji, On Borel’s directions of meromorphic functions of finite order, I, Tohoku Math. J. 2 (1950) 97–112.